Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 650, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2016, 10:13 PM CDT for 4 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 10:13 PM CDT (03:13 UTC)
- Expired
- Jul 14, 2016, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Comanche County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -555 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
943
WUUS54 KOUN 150313
SVROUN
OKC031-065-075-141-TXC197-485-487-150400-
/O.NEW.KOUN.SV.W.0650.160715T0313Z-160715T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1013 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
CENTRAL JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHWESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
WESTERN WICHITA COUNTY IN NORTHERN TEXAS...
EAST CENTRAL HARDEMAN COUNTY IN NORTHERN TEXAS...
CENTRAL WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 1100 PM CDT
* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ELMER...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...FREDERICK...CACHE...ELECTRA...SNYDER...TIPTON...
CHILLICOTHE...OLUSTEE...CHATTANOOGA...MOUNTAIN PARK...INDIAHOMA...
DAVIDSON...MANITOU...ELMER...HEADRICK...HOLLISTER...FRIENDSHIP...
LOVELAND AND HUMPHREYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3472 9949 3471 9856 3392 9880 3422 9959
TIME...MOT...LOC 0313Z 287DEG 49KT 3447 9944
HAIL...1.00IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:32 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 14, 6:32 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT THU JUL 14 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... The forecast is a bit difficult to pin down at the current moment. Expect at least a few thunderstorms to enter/develop across western and southwestern OK within the next 2-3 hours along several outflow boundaries. Additional development will then be possible later tonight for terminals along and north of I40. However, do not feel as confident with this development so only included PROB30s and VCTS groups after ~06Z. Winds will remain east to southeasterly for most of the period. MVFR CIGS will also likely develop initially near GAG and WWR later tonight. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 91 72 94 / 50 40 30 20 Hobart OK 75 97 73 99 / 40 20 30 10 Wichita Falls TX 79 99 75 100 / 30 20 20 10 Gage OK 67 90 69 97 / 30 30 50 10 Ponca City OK 68 88 70 91 / 40 30 50 30 Durant OK 77 94 74 96 / 40 30 30 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03/03
Hazardous weather outlook, Jul 14, 6:41 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 641 PM CDT THU JUL 14 2016 OKZ004>048-050>052-TXZ083>090-152345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 641 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY FRIDAY. THE SLIGHT RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM CHEYENNE AND EL RENO... TO PAULS VALLEY AND ARDMORE OKLAHOMA. A MARGINAL RISK COVERS THE REST OF THE AREA. SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED IN THE TEXAS PANHANDLE AND WEST TEXAS LATE THIS AFTERNOON AND EARLY EVENING WILL LIKELY MOVE INTO PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THE STORMS COULD BE STRONG TO SEVERE. DAMAGING WINDS OF UP TO 75 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE THE MAIN CONCERNS. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL ALSO BE A CONCERN. ADDITIONAL SHOWERS AND STORMS MAY DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA OVERNIGHT INTO EARLY FRIDAY. SOME OF THESE STORMS MAY ALSO BECOME STRONG TO SEVERE WITH WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. HEAVY RAIN THAT COULD LEAD TO FLOODING WILL REMAIN A CONCERN THROUGH EARLY FRIDAY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT AND MARGINAL RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE NORTHERN-HALF OF OKLAHOMA ON FRIDAY. .HEAT... HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESSES. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED SUNDAY THROUGH NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Jul 14, 8:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 854 PM CDT THU JUL 14 2016 TXZ084-150230- FOARD TX- 854 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL 930 PM CDT... AT 852 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF CHALK...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3398 10005 3402 9982 3383 9984 3384 10005 TIME...MOT...LOC 0152Z 266DEG 12KT 3391 10007 ..SPEG.
Special weather statement, Jul 14, 9:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT THU JUL 14 2016
TXZ084-087-150230-
KNOX TX-FOARD TX-
902 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND FOARD COUNTIES UNTIL 930
PM CDT...
AT 900 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 10 MILES WEST OF CROWELL
TO NEAR TRUSCOTT TO 3 MILES NORTHWEST OF O'BRIEN...MOVING EAST AT 30
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3406 10004 3405 9954 3375 9950 3340 9951
3340 9999 3383 10000 3384 10004
TIME...MOT...LOC 0200Z 267DEG 26KT 3400 9991 3373 9983 3341 9990
..SPEG.Special weather statement, Jul 14, 9:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 922 PM CDT THU JUL 14 2016 OKZ033-036-TXZ083-150245- HARMON OK-JACKSON OK-HARDEMAN TX- 922 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 945 PM CDT... AT 921 PM CDT...A STRONG THUNDERSTORM WAS LOCATED IN EXTREME NORTHWESTERN HARDEMAN COUNTY TEXAS... ABOUT 11 MILES SOUTH OF HOLLIS OKLAHOMA...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3461 10000 3470 9970 3443 9964 3442 10000 TIME...MOT...LOC 0221Z 259DEG 16KT 3453 9995 ..SPEG.
Special weather statement, Jul 14, 10:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT THU JUL 14 2016
OKZ018-019-150400-
LOGAN OK-KINGFISHER OK-
1000 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
NORTHEASTERN KINGFISHER COUNTIES UNTIL 1100 PM CDT...
AT 958 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HENNESSEY...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HENNESSEY...CRESCENT...DOVER...CEDAR VALLEY...MARSHALL...MULHALL...
CIMARRON CITY AND LOVELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3616 9762 3606 9737 3580 9759 3602 9797
3617 9790 3617 9780
TIME...MOT...LOC 0258Z 294DEG 19KT 3609 9781
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:22 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 59 min |
| Jul 14, 10:00 PM CDT | Special Weather Statement | OUN | Logan | 60 min |
| Jul 14, 10:26 PM CDT | Special Weather Statement | OUN | Blaine, Dewey | 64 min |
| Jul 14, 10:32 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| Jul 14, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 62 min |
| Jul 14, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jackson, Tillman | 53 min |
| Jul 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 39 min |
| Jul 14, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 53 min |
| Jul 14, 11:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 66 min |
| Jul 14, 11:11 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 3 hr |
| Jul 14, 11:22 PM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 14, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 52 min |
| Jul 14, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 33 min |
| Jul 14, 11:31 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan, Noble | 3 hr |
| Jul 14, 11:39 PM CDT | Special Weather Statement | OUN | Oklahoma | 66 min |
| Jul 14, 11:41 PM CDT | Special Weather Statement | OUN | Kingfisher, Payne | 64 min |
| Jul 14, 11:47 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 58 min |
| Jul 14, 11:49 PM CDT | Special Weather Statement | OUN | Canadian, Custer, Washita | 56 min |
| Jul 14, 11:54 PM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Roger Mills and 1 more | 3 hr |
| Jul 14, 11:57 PM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jul 14, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 48 min |
| Jul 15, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 29 min |
| Jul 15, 12:21 AM CDT | Special Weather Statement | OUN | Greer, Kiowa | 39 min |
| Jul 15, 12:29 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Grady | 61 min |
| Jul 15, 12:37 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 113 min |
| Jul 15, 12:49 AM CDT | Special Weather Statement | OUN | Payne | 56 min |
| Jul 15, 12:51 AM CDT | Special Weather Statement | OUN | Cleveland, Logan, Oklahoma | 54 min |
| Jul 15, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, McClain | 46 min |
| Jul 15, 1:05 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Oklahoma | 3 hr |
| Jul 15, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 52 min |
| Jul 15, 1:17 AM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jul 15, 1:36 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, McClain, Oklahoma | 54 min |
| Jul 15, 1:41 AM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jul 15, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Garvin, Grady, McClain | 45 min |
| Jul 15, 1:55 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jul 15, 2:09 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Jul 15, 2:18 AM CDT | Special Weather Statement | OUN | Oklahoma, Pottawatomie | 57 min |
| Jul 15, 2:21 AM CDT | Special Weather Statement | OUN | Garvin, McClain, Pottawatomie | 54 min |
| Jul 15, 2:31 AM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Jul 15, 2:46 AM CDT | Special Weather Statement | OUN | Garvin | 59 min |
| Jul 15, 2:49 AM CDT | Special Weather Statement | OUN | Hughes, Murray, Pontotoc, Seminole | 56 min |
| Jul 15, 3:13 AM CDT | Areal Flood Advisory | OUN | Carter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Jul 15, 3:33 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Marshall, Murray | 57 min |
| Jul 15, 3:46 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 59 min |
| Jul 15, 3:53 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Johnston, Murray, Pontotoc | 3 hr |
| Jul 15, 4:19 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 56 min |
| Jul 14, 8:54 PM CDT | Special Weather Statement | OUN | Foard | 36 min |
| Jul 14, 9:02 PM CDT | Special Weather Statement | OUN | Foard, Knox | 28 min |
| Jul 15, 12:31 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Wichita | 59 min |
| Jul 15, 1:02 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay | 3 hr |
| Jul 15, 3:21 AM CDT | Special Weather Statement | OUN | Archer | 39 min |
| Jul 15, 6:02 AM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Jul 15, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| Jul 15, 4:26 PM CDT | Special Weather Statement | OUN | Baylor | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.